question-icon

What Causes Loss Of Consciousness, Hypertension And Heart Disease While On Warfarin?

default
Posted on Fri, 27 Oct 2017
Question: I am an 86 yr old woman. BP just read 103/47. Yesterday I lost consciousness for a few seconds. This happened once before. I suffer for Lupas (dormant), high BP, heart desease present, on warfarin.

doctor
Answered by Dr. Ilir Sharka (51 minutes later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that the loss of conscience could be related to orthostatic hypotension or a cardiac arrythmia.

Your blood pressure values seem to be low.

An epilepsy seizure can not be excluded either.

Coming to this point, I recommend consulting with your attending physician for a careful physical exam and some tests:

- a resting ECG and a cardiac ultrasound
- an ambulatory 24-48 hours ECG monitoring for cardiac arrhythmia
- complete blood count for anemia
- blood electrolytes for electrolyte dysfunction
- fasting glucose for low glucose
- thyroid hormone levels (considering the fact that you are taking levothyroxine).

An EEG could be necessary if suspicions on possible seizures are raised.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 4503 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Loss Of Consciousness, Hypertension And Heart Disease While On Warfarin?

Brief Answer: I would explain as follows: Detailed Answer: Hello! Welcome and thank you for asking on HCM! I understand your concern and would explain that the loss of conscience could be related to orthostatic hypotension or a cardiac arrythmia. Your blood pressure values seem to be low. An epilepsy seizure can not be excluded either. Coming to this point, I recommend consulting with your attending physician for a careful physical exam and some tests: - a resting ECG and a cardiac ultrasound - an ambulatory 24-48 hours ECG monitoring for cardiac arrhythmia - complete blood count for anemia - blood electrolytes for electrolyte dysfunction - fasting glucose for low glucose - thyroid hormone levels (considering the fact that you are taking levothyroxine). An EEG could be necessary if suspicions on possible seizures are raised. Hope you will find this answer helpful! Kind regards, Dr. Iliri